Nebraska, 2005Damaging Wind in Nebraska, July 25, 2005
July 25, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT MON JUL 25 2005
.DISCUSSION...
THUNDERSTORMS TONIGHT THEN COOLDOWN TUESDAY ARE THE MAIN FORECAST
CONCERNS.
LATEST SURFACE CHARTS WERE SHOWING BROAD LOW PRESSURE OVER CENTRAL
NEBRASKA WITH A WARM FRONT ARCING INTO NORTHERN IOWA. SYNOPTIC
SCALE COLD FRONT WAS ENTERING NORTHERN NEBRASKA. CONVECTION WAS
BREAKING OUT ALONG BOTH FRONTAL BOUNDARIES EARLY THIS
AFTERNOON...BUT IN BETWEEN...ONLY LINGERING MID LEVEL SHOWERS AND
ISOLATED THUNDERSTORMS WERE NOTED ACROSS THE NORTHERN CWA. CLOUD
SHIELD FROM CONVECTION AND WARM ADVECTION COVERED THE NORTHERN THIRD
OF THE CWA WHERE TEMPERATURES WERE HOLDING IN THE MIDDLE 80S...WHILE
SOUTH OF THE CLOUDS TEMPERATURES WERE REACHING THE UPPER 90S.
HIGHER DEW POINTS WERE NOTED NORTH OF THE WARM FRONT WHERE MID 70S
READINGS WERE COMMON...WHILE SOUTH OF WARM FRONT THE WAS STILL JUICY
WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S. SURFACE BASED
INSTABILITY WAS HIGHEST ALONG AND SOUTH OF THE WARM FRONT...
GENERALLY OVER WESTERN IOWA COUNTIES WHERE CAPES WERE TOPPING 4000
J/KG AS OF 2 PM. BULK SHEAR WAS ALSO HIGHEST ALONG WARM FRONT FROM
NORTHEAST NEBRASKA INTO WESTERN IOWA. LOW LEVEL HELICITY...0-1KM
STORM RELATIVE...WAS MAXIMIZED NEAR WARM FRONT IN NORTHWEST AND
NORTHERN IOWA. ALL THIS POINTS TO DECENT SHOT OF SEVERE
THUNDERSTORMS FIRING JUST NORTH OF THE CWA ON THE IOWA SIDE OF THE
MISSOURI RIVER...WITH THE CHANCE FOR TORNADOES NEAR THE WARM FRONT.
WOULD ALSO EXPECT LINE OF STORMS TO FIRE NEAR CLOUD/NO CLOUD ZONE
JUST NORTHWEST OF THE OMAHA AND LINCOLN AREAS.
STORMS SHOULD MOVE EAST THROUGH THE EVENING...BUT PROGRESS TO THE
SOUTH AS COLD FRONT CONTINUES ITS MARCH INTO THE CWA FROM THE
NORTHWEST. INSTABILITY FORECASTS BEGIN TO WANE LATER THIS EVENING
SO THREAT FOR SEVERE SHOULD DIMINISH TOWARD MIDNIGHT...HOWEVER
CONTINUED POST FRONTAL SHOWERS/STORMS ARE LIKELY OVERNIGHT. BOTH
NAM AND GFS ARE SIMILAR IN DRIVING COLD FRONT THROUGH THE CWA BY 12Z
TUESDAY. AFTER THAT...GFS HANGS ON TO PRECIP A LITTLE LONGER IN THE
SOUTH AS FRONT SLOWS DOWN IN RESPONSE TO MID LEVEL WAVE SPREADING
INTO THE NORTHERN PLAINS. WILL PLAY A COMPROMISE FORECAST BETWEEN
NAM AND GFS TIMING...WITH THE SIGNIFICANT RAINS OUT OF THE AREA BY
MORNING BUT CONTINUE A LINGERING CHANCE THROUGH MUCH OF THE DAY IN
THE SOUTH.
DRASTICALLY COOLER AIR IS STILL FORECAST TO SPILL IN BEHIND THE
FRONT FOR TUESDAY. TEMPERATURES ARE ONLY IN THE 60S UPSTREAM IN
SOUTH DAKOTA...AND WILL BE OVERHEAD TUESDAY. MOS HIGHS FOR TUESDAY
HAVE CONTINUED TO DROP OVER THE LAST SEVERAL RUNS...SO SEE NO POINT
IN ARGUING TOO MUCH. EXTENT OF LOW CLOUDS FILTERING IN BEHIND THE
COLD FRONT WILL ALSO HELP TO KEEP TEMPS WELL BELOW NORMAL.
COOL AIR UNDER HIGH PRESSURE WEDNESDAY MORNING WILL ALLOW TEMPS TO
DROP INTO THE 50S MOST AREAS. THEN A GRADUAL WARM UP IS FORECAST
FOR THE REST OF THE WEEK AND WEEKEND AS SOUTHERLY FLOW AND RISING
HEIGHTS RETURN TO THE CENTRAL PLAINS.
HAVE CONTINUED DRY FORECAST WEDNESDAY THROUGH MONDAY. BEST
CHANCES...ALBEIT SLIGHT...FOR MORE CONVECTION APPEAR TO BE THURSDAY
AS GFS DRAGS A WEAK COLD FRONT INTO THE NORTHERN CWA. NAM KEEPS
THIS FEATURE NORTH OF THE AREA. AND THEN FRIDAY NIGHT...WARM
ADVECTION DURING TRANSITION TO UPPER RIDGING MAY SPARK SOME
STORMS...BUT CONFIDENCE AND LACK OF MODEL CONTINUITY PRECLUDE A
MENTION AT THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY THROUGH 7 PM CDT NEZ052-053-067-068-091-093.
IA...HEAT ADVISORY THROUGH 7 PM CDT IAZ069-079-080-090-091.
&&
DERGAN
Hazardous weather outlook, Jul 25, 4:28 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
528 PM CDT MON JUL 25 2005
IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-066-
078-088>090-092-260530-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA-
PAWNEE-PIERCE-PLATTE-SALINE-SAUNDERS-SEWARD-SHELBY IA-STANTON-
THURSTON-WASHINGTON-WAYNE-
528 PM CDT MON JUL 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY WEATHER THREATS. AN
ISOLATED TORNADO WILL BE POSSIBLE...NEAR THE COLD FRONT AND
ESPECIALLY IN WESTERN IOWA COUNTIES OF HARRISON...AND SHELBY
COUNTIES. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS.
A STRONG COLD FRONT AND ASSOCIATED AREA OF LOW PRESSURE WILL MOVE
THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING. STORMS
ARE BEGINNING TO DEVELOP AS SEVERAL LOCATIONS AHEAD OF THE FRONT
HAVE HIT OVER 100 DEGREES. SHEAR AND INSTABILITY ARE FAVORABLE FOR
SUPERCELLS. DUE TO THE SHEAR NEAR THE COLD FRONT AN ISOLATED
TORNADO IS POSSIBLE...AND LOW LEVEL MOIST CONDITIONS WILL ENHANCE THE
ISOLATED TORNADO POTENTIAL AREA FOR PARTS OF WESTERN IOWA. THE
SEVERE WEATHER THREAT SHOULD LESSEN DURING THE LATE EVENING HOURS.
SCATTERED THUNDERSTORMS WILL LINGER INTO ESPECIALLY SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TUESDAY. BRIEF WINDY GUSTS...
LOCALLY HEAVY RAINFALL AND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS WILL BE NEEDED FOR PARTS OF SOUTHEAST NEBRASKA
AND WESTERN IOWA TONIGHT AND SHOULD NOT BE NEEDED TUESDAY.
IAZ069-079-080-090-091-NEZ052-053-067-068-091-093-260530-
CASS-DOUGLAS-FREMONT IA-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-
POTTAWATTAMIE IA-RICHARDSON-SARPY-
528 PM CDT MON JUL 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY WEATHER THREATS. AN ISOLATED TORNADO CANNOT
BE RULED OUT NEAR THE COLD FRONT. HEAVY RAIN WILL ALSO ACCOMPANY
THESE STORMS.
A STRONG COLD FRONT AND ASSOCIATED AREA OF LOW PRESSURE WILL MOVE
THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING. STORMS
ARE BEGINNING TO DEVELOP AS SEVERAL LOCATIONS AHEAD OF THE FRONT
HAVE HIT OVER 100 DEGREES. SHEAR AND INSTABILITY ARE FAVORABLE FOR
SUPERCELLS. DUE TO THE SHEAR NEAR THE COLD FRONT AN ISOLATED
TORNADO IS POSSIBLE...AND LOW LEVEL MOIST CONDITIONS WILL ENHANCE THE
ISOLATED TORNADO POTENTIAL AREA FOR PARTS OF WESTERN IOWA. THE
SEVERE WEATHER THREAT SHOULD LESSEN DURING THE LATE EVENING HOURS.
SCATTERED THUNDERSTORMS WILL LINGER INTO ESPECIALLY SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TUESDAY. BRIEF WINDY GUSTS...
LOCALLY HEAVY RAINFALL AND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
A HEAT ADVISORY ALSO CONTINUES IN EFFECT IN AREAS FROM OMAHA SOUTH
TO NEBRASKA CITY AND EAST INTO SOUTHWEST IOWA. HIGH TEMPERATURES
CLIMBED FROM 95 TO 102...AND WITH THE HUMIDITY...THE HEAT
INDEX WILL RANGE FROM 100 TO 105 DURING THE EARLY AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS WILL BE NEEDED TONIGHT AND SHOULD NOT BE NEEDED
TUESDAY.
ZAPOTOCNY
In the hours before
Special weather statement, Jul 25, 4:28 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
528 PM CDT MON JUL 25 2005
IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
260500-
...SEVERE THUNDERSTORM WATCH 684 HAS BEEN ISSUED UNTIL MIDNIGHT CDT
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN EAST CENTRAL NEBRASKA
WASHINGTON...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
JPLocal storm report, Jul 25, 4:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
557 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N VALLEY 41.37N 96.35W
07/25/2005 1.00 INCH DOUGLAS NE PUBLIC
&&
SNThunderstorm Wind, Lancaster
- When
- July 25, 5:30 PM CST to 6:00 PM CST
- Where
- Lancaster County, Lincoln
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.800, -96.667
Thunderstorm wind gusts of 60 to 70 mph caused damage to mainly the west part of Lincoln, especially around the Capitol Beach area. A gust of 63 mph was recorded by the Lincoln ASOS at 635 pm. A motel on West O Street had a 20 foot section of its roof blown onto a car and an occupied motor home was blown over on its side. Tree, dock and lawn furniture damage was reported around the Capitol Beach area from the winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 25 to 27, 20057 deaths · 8 events
- Flood and Damaging Winds in West Virginia, July 25, 20052 deaths · $55,000 · 54 kt wind · 28 events
- Heavy Rain in Maryland, July 25, 200532 injured · 1 event
- Tornado and Hail in Wisconsin, July 25, 2005$3.5 million · F1 · 24 events
- Lightning Strike in Pennsylvania, July 25, 20051 death · 1 event
- Tornado and Hail in Michigan, July 25 to 26, 2005$720,000 · F1 · 21 events
- Hail and Damaging Winds in Ohio, July 25, 20051 injured · $220,000 · 61 kt wind · 17 events
- Flash Flood and Hail in Wyoming, July 25, 2005$500,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, July 25, 20055 injured · $80,000 · 1 event
- Damaging Winds in Kansas, July 25, 2005$250,000 · 77 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Michigan, July 25 to 26, 2005$170,000 · 67 kt wind · 17 events
- Lightning Strikes in New Jersey, July 25, 2005$300,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467652.